MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGNS MONITOR (BSM-6500 MAIN UNIT)

NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGNS MONITOR (BSM-6500 MAIN UNIT)
Model Number MU-651RA
Medical Device Problem Codes Power Problem (3010); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the bsm was monitoring a patient and it randomly shut off and would not power back on.They were monitoring a patient, but no injury or harm occurred.They put the patient on a different bsm to continue monitoring the patient.Nka technical support troubleshot the issue with no resolution.The bsm would not power on.The customer put a charged battery into the unit and the bsm powered back on, but only with the charged battery.Once the battery was removed, the unit shut off again.The unit was sent in for repair and during evaluation the reported problem was verified.The malfunctioning parts were replaced and the unit was tested and operates to the manufacturer's specifications.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the bsm was monitoring a patient and it randomly shut off and would not power back on.They were monitoring a patient, but no injury or harm occurred.
 
Event or Problem Description
The customer reported that the bedside monitor (bsm) randomly shut down on its own while monitoring a patient and would not power back on.The bsm would only power on when a charged battery was inserted.No patient injury or harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the bedside monitor (bsm) randomly shut down on its own while monitoring a patient and would not power back on.The bsm would only power on when a charged battery was inserted.No patient harm or injury was reported.Investigation summary: the reported device was sent in for repair.During the evaluation of the returned device, nihon kohden repair center (nk rc) was able to duplicate the reported issue of the unit not powering on when plugged into ac power.They were able to power on the unit using battery power.The power unit was replaced to resolve the issue.A possible cause is likely related to hardware failure of the bsm's power unit.Hardware failure could occur because of physical damage, heat damage, or electrical damage.Physical damage could occur due to impacts with objects and other surfaces.Heat damage could occur due to improper maintenance or device placement.Electrical damage could occur during a power outage or power surge.The unit was installed in 09/2013 with no history of servicing.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: attempt # 1: 10/24/2022 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 2: 10/26/2022 emailed the customer via microsoft outlook for all information in the ni list above: the customer responded, stating they would not be able to provide the requested information.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from bsm-6501a to life scope tr.D4 additional device information / model #: corrected the model # from bsm-6501a to mu-651ra.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.

Brand Name
LIFE SCOPE TR
Common Device Name
VITAL SIGNS MONITOR (BSM-6500 MAIN UNIT)
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key15719235
Report Number8030229-2022-03179
Device Sequence Number2931562
Product Code MHX
UDI-Device Identifier04931921103548
UDI-Public(01)04931921103548(21)1771
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-651RA
Device Catalogue NumberMU-651RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer11/02/2023
11/02/2023
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date11/09/2023
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown